Missouri, 2015Damaging Wind in Missouri, September 10, 2015
September 10, 2015 · NWS LSX · 1 event in 1 county or zone
Isolated severe storms developed across the region. A few reports of damaging winds and small hail were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms developed across the region. A few reports of damaging winds and small hail were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 10, 11:55 AM CST, 2 hours earlier.
Area forecast discussion, Sep 10, 11:55 AM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT THU SEP 10 2015
.UPDATE:
Issued at 1207 PM CDT Thu Sep 10 2015
As soon as I hit SEND on AFD update, narrow band of spotty
convection reformed south of STL, so will go with low PoPs over
southern sections of the FA into mid afternoon.
Otherwise, main concern turns to possible development over
northern sections of the CWA for the afternoon hours with the
approach of the cold front/wind shift. AMS has heated nicely over
this part of the FA, and this instability combined with some UVV
associated with weak shortwave will pose a threat of scattered
convection. However, believe that these storms will not
necessarily be the start of the shower and thunderstorm threat for
the overnight hours, and think primary pops for tonight will be
tied to growth and eventual eastward expansion of late afternoon
and early evening convection that forms over eastern KS and
western MO. Both GFS and NAM are showing pronounced divergence
associated with RRQ of upper level jet back building into northern
sections of the FA, with associated increase of SW/W low level jet
from s KS and n OK into western MO.
Truett
&&
.SHORT TERM: (Through Tonight)
Issued at 347 AM CDT Thu Sep 10 2015
Early morning fog across parts of MO/IL should mix out by
mid to late morning.
A broad shortwave trough moving across the region will drive a
cdfnt through the CWA tonight and tomorrow. Instability ahead of
the front along with H7-H5 lapse rates of ~6 deg C/km support a
chance of thunderstorms this afternoon. Thunderstorm chances
continue tonight, possibly in the form of an MCS developing
upstream and moving into southwestern/central MO after 03z based
on model forecasts of H85 moisture convergence and MUCAPE values
of around 500-1000 J/kg.
Kanofsky
.LONG TERM: (Tomorrow through Wednesday)
Issued at 347 AM CDT Thu Sep 10 2015
Cooler post-frontal temperatures are expected beginning Friday
night when lows in the mid 40s to low 50s will be around 5-10
degrees below average. High pressure then builds across the
central CONUS on Saturday into Sunday. Daytime highs on Saturday
will be around 10-15 degrees below average.
A vort max is fcst to dive down the back side of the sharpening
trough on Saturday. There is good model agreement on the existence
of this feature but poor agreement on its speed and location. This
feature could support some instability sprinkles or showers across
the eastern CWA on Saturday given a pocket of cold air aloft
leading to fcst H7-H5 lapse rates of 6-6.5 deg C/km.
On Saturday night/Sunday morning, good radiational cooling
conditions along with the surface high pressure center located
nearly overhead should produce overnight lows in the mid 40s
(upper 40s in the St. Louis metro), which is around 10 degrees
below average.
The upper trough then closes off over the eastern CONUS on Sunday
and slowly shifts eastward. By early next week, surface winds
turn southerly/southwesterly around the back side of the
aforementioned high pressure center which by that time should be
centered over the Ohio Valley, and temperatures start to
moderate. Uncertainty increases early/mid next week because the
ECMWF/GFS disagree after 00z Tuesday on the evolution of a low
pressure system over the Pacific NW.
Kanofsky
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1255 PM CDT Thu Sep 10 2015
SCT to occasionally BKN CU field with bases aoa 4kft expected
across the FA this afternoon. There appears to be two areas of
potential convection for this afternoon...one is associated with
weak convergence along cold front/surface trof that will be
drifting into the KUIN area this afternoon, and have maintained
VCTS for several hours in KUIN TAF in the late afternoon and early
evening hours for this threat. Second area is isolated/AMS-type
convection forming ahead of shortwave now entering STL Metro. Have
maintained a dry forecast at all metro area TAFs for now, but
getting a few cells forming to the NW of the area, and if they
hold together/intensify may need to nowcast this threat into some
of the metro TAFS.
However, still believe the primary threat of convection during
this TAF period will be late this evening and overnight, as
discussed in Short-term AFD update. Like the trends suggested by
the 15z HRRR, and have trended onset of precip and potential
thunderstorm activity based on this output. Both NAM and GFS MOS
suggest cigs lowering to IFR in the primary rain area along and
I-70 corridor during the predawn hours...haven't gone quite this
low, but given time of year and post-frontal cool air...low end
MVFR certainly seems reasonable.
Specifics for KSTL: Scattered CU with bases aoa 4kft expected this
afternoon. AMS-type storms will dot the area, but will isolated
coverage will monitor their trends and use nowcast techniques to
determine if these will impact TAF area. Much larger of area of
rain and embedded thunderstorms expected to work into the area
after 06z, with ceilings in the stratus and rain deteriorating to
low-end MVFR by daybreak Friday.
Truett
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 10, 3:16 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
416 AM CDT THU SEP 10 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
416 AM CDT THU SEP 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
KANOFSKY
In the hours before
Special weather statement, Sep 10, 1:40 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU SEP 10 2015
ILZ079-102-MOZ075-102030-
RANDOLPH IL-MONROE IL-STE. GENEVIEVE MO-
240 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDOLPH...MONROE AND
NORTHEASTERN STE. GENEVIEVE COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WATERLOO...MOVING SOUTHEAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CHESTER...STE. GENEVIEVE...RED BUD...BREMEN...VALMEYER...
EVANSVILLE...ST. MARY...NEW DESIGN...PRAIRIE DU ROCHER...PRAIRIE...
ELLIS GROVE...RUMA...MAEYSTOWN...ROCKWOOD...FULTS...KASKASKIA...
FOSTER POND...KIDD AND RENAULT.
THIS INCLUDES INTERSTATE 55 IN MISSOURI NEAR EXIT 141.
THIS WARNING ALSO INCLUDES FELIX VALLE HOUSE STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3785 8966 3784 8966 3782 8971 3785 8974
3785 8979 3787 8980 3788 8980 3791 8984
3787 8990 3787 8994 3783 8999 3831 9037
3841 9018 3788 8964
TIME...MOT...LOC 1940Z 324DEG 43KT 3830 9022
CARNEYLocal storm report, Sep 10, 1:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL IMPERIAL 38.37N 90.38W
09/10/2015 E0.50 INCH JEFFERSON MO TRAINED SPOTTER
MOSTLY PEA SIZED HAIL...BUT A FEW THAT ARE MARBLE SIZE.
&&
BYRDThunderstorm Wind, Jefferson
- When
- September 10, 1:55 PM CST
- Where
- Jefferson County, 0.75 mi WSW of Horine
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.266, -90.443
Thunderstorm winds blew down several trees on Front Street near intersection with Highway Z. One large tree fell onto power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Texas, September 10, 20152 deaths · 52 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, September 10, 2015$13 million · 3 in hail · 21 events
- Hail and Damaging Winds in Kansas, September 10, 2015$4.5 million · 2.75 in hail · 20 events
- Tornado and Flash Flooding in Kansas, September 10, 2015EF1 · 73 events
- Hail and Damaging Winds in Kansas, September 10, 2015$181,000 · 1.75 in hail · 20 events
- Flash Flood and Lightning Strike in Louisiana, September 10, 2015$101,000 · 2 events
- Damaging Winds in South Carolina, September 10, 2015$55,000 · 68 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, September 10, 20152 injured · $26,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 10, 2015$50,000 · EF0 · 4 events
- Flooding and Hail in Kansas, September 10, 20151.75 in hail · 29 events
- Hail in Iowa, September 10, 2015$27,000 · 1.75 in hail · 4 events
- Flooding in Massachusetts, September 10, 2015$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603970.